I have been taking Imitrex for about 20 yrs. with very good results. In the last five yrs or so, after taking the Imitrex, I get body aches and joint pain. I also get sensations of heat, that feel like hot flashes. Is this normal? I am now 65 yrs old. Thank you, Louise.
Without examining you and perhaps seeing the results of an EKG, we can't really say if these reactions are "normal." We have patients older than you who continue to use medications in the triptan family (such as Imitrex), but we do require that our older patients have a standard cardiac evaluation to evaluate them for cardiovascular issues. Since these are new symptoms for you, they should be discussed with your doctor to be on the safe side.
Good luck, John Claude Krusz and Teri Robert
If you need help finding a Migraine and headache specialist, visit our listing of Patient...
It’s amazing what the latest technology is enabling researchers to do. Take hot flashes, for instance. Researchers are now able to see the brain’s activity as women undergo hot flashes.
The study out of Wayne State University used functional magnetic resonance imaging to look deep inside the brain. This imaging process uses powerful magnets and radio waves that create snapshots of the brain as it functions, allowing for researchers to analyze by measuring and mapping brain activity.
According to the University of California, San Diego’s Center for Functional MRI , the activity of neurons constantly changes based on what an individual is doing. For instance, simple tasks such as picking up a cup of coffee lights up specific areas of the brain while complex activities, such as understanding language in a conversation, will use other parts of the brain. The brain also lights up in different patterns when you do activities that involve vision, hearing, touch, language and...
I have suffered from migraines since I was a child, and I am 29. I have tried tons of different meds for it. Not really sure why I get them, I wake up from my sleep with them. Usually I will wake with like a hot flash a few hours before it hits. Why is this? I also had one last nite and part of my face was numb and this has happened before. Just wondering. Thanks! Holly.
The most common triggers for waking with a Migraine are sleep issues:
too much sleep
too little sleep
poor quality sleep
irregular sleep schedule
Have you and your doctor discussed your sleep? If not, you should. Many people really have no idea they're have sleep issues until a doctor asks the right question. There's information on this in our video Migraines, Headaches, and Sleep . If it turns out that a sleep issue is not the problem, then identifying your triggers should still be a priority.
As for the hot flash, are you near menopaus...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.